Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Local order property in nonelementary classes

Abstract. We study a local version of the order property in several frameworks, with an emphasis on frameworks where the compactness theorem fails: (1) Inside a fixed model, (2) for classes of models where the compactness theorem fails and (3) for the first order case. Appropriate localizations of the order property, the independence property, and the strict order property are introduced. We are able to generalize some of the results that were known in the case of local stability for the first order theories, and for stability for nonelementary classes (existence of indiscernibles, existence of averages, stability spectrum, equivalence between order and instability). In the first order case, we also prove the local version of Shelah's Trichotomy Theorem. Finally, as an application, we give a new characterization of stable types when the ambient first order theory is simple.

This is a preview of subscription content, log in to check access.

Author information

Additional information

Received: 18 June 1998

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Grossberg, R., Lessmann, O. Local order property in nonelementary classes. Arch Math Logic 39, 439–457 (2000). https://doi.org/10.1007/s001530050157

Download citation

Keywords

  • Fixed Model
  • Local Version
  • Local Stability
  • Compactness Theorem
  • Order Theory